MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Products from multiple manufacturers were implanted during the procedure.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.
 
Event or Problem Description
It was reported that on: (b)(6) 2011: the patient was pre-operatively diagnosed with : l3-l4 and l4-l5 severe spondylosis with refractory axial and radicular back pain.Lumbar 3-5 spondylosis and foraminal stenosis with compression of the nerve root and underwent the following procedures: l3-l4 and l4-l5 direct lateral extra cavity discectomy and interbody fusion using peek, rhbmp-2/acs and putty (rattlesnake-eminent spine).Bilateral l3,l4 and l5 posterior spinal fusion using pedicle screws and rods.Laminectomy, lumbar, anterior/c ssep.As per the operative notes: ¿ an 8 x 22 mm peek interbody spacer was malleted into the l3-l4 disk space.In similar fashion, the l4-l5 disk space was identified and once again whatever little remnant disk material was removed in this area.A 10 mm tls cage was malleted into this l4-l5 region.The bigger dlif cage would not fit in the space.Once both implants were in proper position as confirmed by fluoroscopy, hemostasis was obtained.¿ it was reported that the patient have been disabled since a spine implant date (b)(6) 2011.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6628998
Report Number1030489-2017-01465
Device Sequence Number1083406
Product Code NEK
UDI-Device Identifier00613994239525
UDI-Public00613994239525
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 05/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2012
Device Catalogue Number7510100
Device Lot NumberM111105AAB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer05/15/2017
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR